Jump to content
CrazyBoards.org

4 day headache? possibly a migraine?


Recommended Posts

So I got this headache a few days ago, only on the right side of my head. It started at night, I didn't take anything for it, hoping it would leave while I slept. Nope, didn't sleep well and woke up with it. It was terrible all day and I finally broke down and took a med. Out of regular stuff I just took a flu pill. It mostly went away, no sharp pain, but I could still feel the 'shadow' of it. I knew it would be back and it was. Now it isn't as bad, but still there.

I have a crazy high pain tolerance, so usually something that would make other people hit up the ER I can blow off for awhile. This has been something I can handle, but after this many days I am just starting to get annoyed it is STILL there.

I read that migraines are usually on one side of your head, but it isn't normal for things to last this long is it? I should add, I am taking lamictal, but a very small dose waiting to increase. I have been on 50mg for months though while I waited for a pdoc. I haven't had any problems with it so far though.

Link to comment
Share on other sites

Yes, it is possible for migraines to last for 4 days. I have a couple of those a year, and many multiple day migraines. And they do tend to be one-sided, but they can spread out over your whole head.

OTC meds can help temporarily. I also get the "ghost" of headaches.

Lamictal does have a reputation for causing headaches. I would ask you p-doc about it, or possibly a neurologist if they start ot happen more frequently.

Link to comment
Share on other sites

  • 2 weeks later...

Definitely sounds like a migraine, I had one that lasted nine days and that was taking imitrex one pill a day to make it get a bit better but the shadow was still there and man it was bad. I got it from going cold turkey off abilify at THIRTY MG because my Part D stopped covering it until I had a couple of failed drug trials under the belt, which after trying and failing to get relief on seroquel my pdoc was able to write a letter and they authorized the med for me. Now that I am getting ready to refill it for the first time of this year I am scared to DEATH of being forced to go through that again! ;)

Hopefully since I still have the same part D they will continue to buy it for me because it's really the only med that's worked to help my BP II. I hope you feel better soon, I have heard Excedrin Migraine works well enough for an OTC med but I just found out with serotonin increasing meds Imitrex is a bad sometimes FATAL choice for migraine help. I am just pissed my dr's never mentioned it before and a sub pdoc immediately mentioned it when seeing it on my listed drugs on my patient notes. It's been scary to think I could have died EACH time I took Imitrex...

Sorry if I derailed the thread, I just wanted to chime in that imitrex isn't alwys a good choice for a RX'd med for migraine treatment due to possilbe serotonin interactions, I am going to my regular doc on the 8th so I hope that he can recommend something better for me that will still work but without the potential fatal reaction....

Link to comment
Share on other sites

  • 1 month later...

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...